Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Dec 9, 2018, 9:32 AM EST for Hernando County, Pasco County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2018, 9:32 AM EST (14:32 UTC)
- Expired
- Dec 9, 2018, 9:46 AM EST
- In force
- 14 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hernando County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
316
WFUS52 KTBW 091432
TORTBW
FLC053-101-091500-
/O.NEW.KTBW.TO.W.0019.181209T1432Z-181209T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
932 AM EST Sun Dec 9 2018
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Pasco County in west central Florida...
Southeastern Hernando County in west central Florida...
* Until 1000 AM EST.
* At 932 AM EST, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Hernando County Airport, or 11 miles
southeast of Spring Hill, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
St. Leo around 950 AM EST.
Dade City around 955 AM EST.
Other locations impacted by this tornadic thunderstorm include Darby,
San Antonio, Dade City North, Blanton, Saint Leo, Ridge Manor,
Lacoochee and Shady Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2829 8245 2842 8248 2856 8220 2836 8217
TIME...MOT...LOC 1432Z 247DEG 26KT 2836 8241
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Norman1 follow-up statement
705
WWUS52 KTBW 091446
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
946 AM EST Sun Dec 9 2018
FLC053-101-091454-
/O.CAN.KTBW.TO.W.0019.000000T0000Z-181209T1500Z/
Pasco FL-Hernando FL-
946 AM EST Sun Dec 9 2018
...THE TORNADO WARNING FOR NORTHEASTERN PASCO AND SOUTHEASTERN
HERNANDO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds
and torrential rainfall are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Ruskin.
LAT...LON 2829 8245 2842 8248 2856 8220 2836 8217
TIME...MOT...LOC 1443Z 247DEG 26KT 2840 8231
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Dec 9, 6:45 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 9, 6:45 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
645 AM EST Sun Dec 9 2018
.AVIATION...
09/12Z TAF cycle. Robust LN SHRA/low CIGS/ISOLD TSRA pushing into
northern terminals with MVFR/LCL IFR conditions spreading
southward during the morning along with TSRA gusts. Greatest
impacts will be in a 14-19z window mainly from SRQ northward. LN
is expected to weaken some when approaching terminals south of
SRQ in the afternoon. VFR begins to return 20-02Z.
&&
.Prev Discussion... /issued 338 AM EST Sun Dec 9 2018/
SHORT TERM (Today - Monday)...
An upper level shortwave trough swinging through the southeastern US
today is providing the forcing for a surface low crossing northern
Florida and dragging a cold front through the eastern Gulf of Mexico
and into the Florida Peninsula. A band of showers and thunderstorms
along and ahead of this front is quickly approaching the forecast
area, and is on track to quickly push southeast through the area
during the morning through early evening hours. Strong wind shear
ahead of the front will allow for the possibility of a few strong or
severe thunderstorms, with damaging wind gusts and isolated tornadoes
the primary threat. Breezy winds both ahead of and behind the front
will also lead to a high risk of rip currents along area beaches
today, with the threat continuing through the day on Monday.
As the front pushes into the Florida Straits tonight, breezy
northwest winds behind the front will lead to a sustained period of
cold air advection. Lows Monday morning will be noticeably cooler,
ranging from the mid 40s to low 60s. The breezy winds will continue
throughout the day Monday, with afternoon highs in the upper 50s over
the Nature Coast and in the 60s over the rest of West Central and
Southwest Florida.
LONG TERM (Monday Night - Saturday)...
Monday night and Tuesday, a second shortwave trough aloft will dig
into the eastern Gulf of Mexico and Florida Peninsula, providing a
reinforcing push of cold air into the area as cold air advection
continues. Lows Tuesday morning will drop into the mid to upper 30s
north of Interstate 4, and generally in the 40s and low 50s to the
south. Highs on Tuesday will struggle to reach into the 60s in some
areas, and will only top out in the mid 60s over southwest Florida.
As high pressure fills into Florida from the northwest Tuesday night
and Wednesday, wind speeds and cold air advection will start to
subside. However, clear skies will allow temperatures to drop a
couple more degrees by Wednesday morning, and a brief freeze cannot
be ruled out in a few spots over the interior Nature Coast counties.
As broad surface high pressure settles in north of the area during
the second half of the week, temperatures will quickly moderate,
getting back to near normal by Thursday and Friday afternoon. A
strong upper/mid level trough will swing through the Mississippi
River Valley on Friday, sending the next cold front into Florida by
late Friday. This will bring another round of showers and
thunderstorms Friday and Friday night, but will only cause
temperatures to drop a few degrees by Saturday.
MARINE...
A cold front will move southeast through the coastal waters today,
producing breezy winds and periods of showers and thunderstorms.
Southerly winds ahead of the front are already increasing to advisory
levels over the Gulf waters from Englewood to Suwannee River, with
cautionary winds elsewhere. Winds will turn to the northwest and
remain around 20 knots behind the front tonight before subsiding on
Monday as high pressure builds into the western Gulf of Mexico. As
the high pressure shifts east, a tight pressure gradient will let
winds increase again slightly on Tuesday, producing exercise caution
conditions. High pressure will hold north of the waters Wednesday and
Thursday, with east winds generally around 15 knots or less.
FIRE WEATHER...
No concerns, as relative humidity will remain well above critical
levels through the next several days.
&&
.Preliminary Point Temps/PoPs...
TPA 74 56 63 47 / 80 20 20 10
FMY 77 62 69 49 / 70 20 10 10
GIF 76 55 65 43 / 80 20 0 0
SRQ 74 59 65 49 / 80 20 10 10
BKV 74 50 61 39 / 80 20 10 10
SPG 74 58 62 50 / 80 20 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 9 PM EST this evening for
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
AVIATION...09/Rude
PREVIOUS...18/Fleming
MID TERM/LONG TERM/DECISION SUPPORT...99In the hours before
Special weather statement, Dec 9, 9:15 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
915 AM EST Sun Dec 9 2018
FLZ050-149-151-249-251-091515-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
915 AM EST Sun Dec 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR PASCO...PINELLAS AND NORTHERN
HILLSBOROUGH COUNTIES UNTIL 1015 AM EST...
At 915 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Land O Lakes to Citrus
Park to 10 miles southwest of Harbor Bluffs. Movement was east at 25
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Plant City, Temple Terrace,
Seminole, New Port Richey, Zephyrhills, Dade City, Downtown Saint
Petersburg, Lutz, Holiday, Brandon, St. Petersburg, St. Leo, Palm
Harbor, New Port Richey East, Zephyrhills South and Tampa
International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2805 8289 2815 8276 2843 8262 2843 8208
2826 8208 2826 8211 2817 8211 2817 8207
2807 8207 2776 8261 2776 8285 2786 8291
TIME...MOT...LOC 1415Z 272DEG 20KT 2829 8256 2808 8257 2784 8298
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:45 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 63 hr |
| Dec 9, 6:30 AM EST | Special Marine Warning | TBW | 60 min | |
| Dec 9, 7:29 AM EST | Special Marine Warning | TBW | 61 min | |
| Dec 9, 8:25 AM EST | Special Marine Warning | TBW | 65 min | |
| Dec 9, 8:36 AM EST | Tornado Warning | TBW | Pasco, Pinellas | 39 min |
| Dec 9, 9:15 AM EST | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 60 min |
| Dec 9, 9:26 AM EST | Special Marine Warning | TBW | 45 min | |
| Dec 9, 9:48 AM EST | Special Marine Warning | TBW | 27 min | |
| Dec 9, 10:17 AM EST | Special Weather Statement | TBW | Polk | 43 min |
| Dec 9, 10:17 AM EST | Severe Thunderstorm Warning | TBW | Manatee | 25 min |
| Dec 9, 11:21 AM EST | Tornado Warning | TBW | Hillsborough | 24 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.